It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 08-26-2012, 08:25 PM   #1
Member
(female)
 
Join Date: Jan 2009
Location: San Jose, Ca USA
Posts: 96
luvthesun HB Userluvthesun HB Userluvthesun HB User
constant thirst

Is it normal/common to constantly feel thirsty? I feel like I drink all day long. I get PLENTY of salt and I take .1 mg Florinef, but I feel like I'm always dehydrated. And I don't drink dehydrating beverages such as coffee, tea, soda, etc. Just lots of water & a couple huge proteins shakes.

Wondering if there might be something else going on or if this is a common symptom of this condition? Maybe I ought to increase the Florinef?

Thank you in advance for any input.

Sincerely,
Mollie

 
Reply With Quote
Old 08-26-2012, 08:38 PM   #2
Senior Veteran
(female)
 
ladybud's Avatar
 
Join Date: Jun 2012
Location: Colorado
Posts: 4,280
ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
Re: constant thirst

Some people with Addison's do require higher doses, like .15 mg Florinef, but of course that should be discussed with your Dr. One way to know is to ask for your serum osmolality to be checked, as well as electrolytes. The osmolality tells you if you are dehydrated. That is a little more sensitive than BUN/creatinine ratio or urine specific gravity. Both of those are high in dehydration, as is the osmolality. I would record a typical day's fluid intake for 24 hrs, and if the total is over 2.5 liters or quarts, you are probably a little off balance (dehydrated).

 
Reply With Quote
Sponsors Lightbulb
   
Old 08-27-2012, 06:00 PM   #3
Newbie
(male)
 
Join Date: Aug 2012
Posts: 7
Knickerbocker1 HB User
Re: constant thirst

It could also simply just be the fact that you are taking in a lot of salt and protein. Its quite normal that someone would become very thirsty with excessive sodium and artificial protein shakes.

 
Reply With Quote
Old 08-27-2012, 07:32 PM   #4
Member
(female)
 
Join Date: Jan 2009
Location: San Jose, Ca USA
Posts: 96
luvthesun HB Userluvthesun HB Userluvthesun HB User
Re: constant thirst

thank you both very much for your replies. Ladybug, I will check with my doc about the testing you suggested. Funny I've told him frequently about the constant thirst and he just blows it off. Probably time to find a new endo .. I've seen so many docs and they've all been so "in the box" regarding this condition. You learn to sort of be your own doc.

And Knickerbocker .. I've been sort of thinking that maybe I'm so thirsty because I take in so much salt. But I crave it. I can barely taste anything that isn't salty, and I have chronically low BP. I'm also extremely underweight at the moment due to some digestive problems/malabsorption, and so I have a protein shake everyday. The digestive issues could also be tied to the dehydration. However, I do NOT have diarrhea.. more close to the opposite. My digestive problems are liver/gallbladder related.

And there's nothing artificial in the products I use: sprouted brown rice protein powder, egg white protein powder, and fermented soy ... and they are all free of sweeteners. Do you know if there is anything about protein powders in general that is dehydrating? Hope not. I crave them ..

Thanks again for your responses. Greatly appreciated.

Sincerely,
Mollie

 
Reply With Quote
Old 09-22-2012, 04:53 PM   #5
Newbie
(male)
 
Join Date: Sep 2012
Location: Victoria BC Canada
Posts: 6
jamesgc HB User
Re: constant thirst

Make sure your blood sugar levels are OK.
Last time I experience sever thirst I was on Dexemethasone (sp?). It gave me crazy blood sugar readings (as high as 25!).
Take care!

 
Reply With Quote
Old 09-22-2012, 05:06 PM   #6
Senior Veteran
(female)
 
ladybud's Avatar
 
Join Date: Jun 2012
Location: Colorado
Posts: 4,280
ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
Re: constant thirst

The fact that your BP is chronically low may be a result of insufficient aldosterone, (Florinef) which makes you lose sodium and water thru kidneys. That would make you crave both. Since the Addison's is autoimmune, have you considered another autoimmune disorder- celiac disease, that might be related to your malabsorption and low weight? I would get checked for that, as many people with one AI disorder have more than one. Your PCP or a GI doc could check for that.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Dexamethasone
Estradiol
Florinef
  Hydrocortisone
Levoxyl
Potassium
Prednisone
Synthroid




TOP THANKED CONTRIBUTORS



luvthesun (7), pacerpilot (4), sid045 (3), orion (2), WandaB (2), sandylake (2), chriswva (2), Zoe990 (2), lisB (2), ladybud (2)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (857), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 12:08 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!